Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 30, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 1, 2016, 2:29 PM PDT for Union County, Oregon. It took effect at Nov 2, 2016, 5:00 AM PDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2016, 2:29 PM PDT (21:29 UTC)
- In effect from
- Nov 2, 2016, 5:00 AM PDT
- Expired
- Nov 3, 2016, 3:06 AM PDT
- In force
- 22 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259 WWUS76 KPDT 012129 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 229 PM PDT TUE NOV 1 2016 ...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY... .PRESSURE GRADIENTS WILL INCREASE LATE TONIGHT. THESE TIGHT GRADIENTS WILL PERSIST THROUGH MUCH OF WEDNESDAY AND WEDNESDAY NIGHT. AS A RESULT...VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY. ORZ049-020600- /O.NEW.KPDT.WI.Y.0030.161102T1200Z-161103T1200Z/ GRANDE RONDE VALLEY- 229 PM PDT TUE NOV 1 2016 ...WIND ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY FOR LADD AND PYLES CANYONS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY. * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...WINDS WILL INCREASE LATE TONIGHT BECOMING STRONG BY DAYBREAK WEDNESDAY...THEN CONTINUING INTO WEDNESDAY NIGHT. THERE MAY BE A SLIGHT DECREASE DURING THE EARLY AFTERNOON WEDNESDAY. THE WINDS WILL GRADUALLY DECREASE EARLY THURSDAY MORNING. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD CANYON. ALSO... TRAVEL ALONG HIGHWAY 203 WILL BE DIFFICULT PAST HOT LAKE TO UNION AND PYLES CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
896 WWUS76 KPDT 020510 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1010 PM PDT TUE NOV 1 2016 ...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY... .PRESSURE GRADIENTS WILL INCREASE LATE TONIGHT. THESE TIGHT GRADIENTS WILL PERSIST THROUGH MUCH OF WEDNESDAY AND WEDNESDAY NIGHT. AS A RESULT...VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY. ORZ049-021415- /O.CON.KPDT.WI.Y.0030.161102T1200Z-161103T1200Z/ GRANDE RONDE VALLEY- 1010 PM PDT TUE NOV 1 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM PDT THURSDAY FOR LADD AND PYLES CANYONS... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE LATE TONIGHT BECOMING STRONG BY DAYBREAK WEDNESDAY...THEN CONTINUING INTO WEDNESDAY NIGHT. THERE MAY BE A SLIGHT DECREASE DURING THE EARLY AFTERNOON WEDNESDAY. THE WINDS WILL GRADUALLY DECREASE EARLY THURSDAY MORNING. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD CANYON. ALSO... TRAVEL ALONG HIGHWAY 203 WILL BE DIFFICULT PAST HOT LAKE TO UNION AND PYLES CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
093 WWUS76 KPDT 021205 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 505 AM PDT WED NOV 2 2016 ...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY... .TIGHT PRESSURE GRADIENTS WILL PERSIST THROUGH MUCH OF TODAY AND TONIGHT. AS A RESULT...VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY. ORZ049-022115- /O.CON.KPDT.WI.Y.0030.000000T0000Z-161103T1200Z/ GRANDE RONDE VALLEY- 505 AM PDT WED NOV 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY FOR LADD AND PYLES CANYONS... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS HAVE INCREASED TO 20 TO 30 MPH IN THE SOUTHERN GRANDE RONDE VALLEY THIS MORNING. HIGHER GUSTS ARE EXPECTED. THERE MAY BE A SLIGHT DECREASE DURING THE EARLY AFTERNOON TODAY. THE WINDS WILL GRADUALLY DECREASE EARLY THURSDAY MORNING. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD CANYON. ALSO... TRAVEL ALONG HIGHWAY 203 WILL BE DIFFICULT PAST HOT LAKE TO UNION AND PYLES CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
692 WWUS76 KPDT 022052 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 152 PM PDT WED NOV 2 2016 ...REMAINING WINDY TONIGHT ACROSS THE SOUTHERN GRANDE RONDE VALLEY INTO... .TIGHT PRESSURE GRADIENTS WILL PERSIST THROUGH THIS EVENING AND TONIGHT. AS A RESULT...WINDY CONDITIONS ARE EXPECTED ACROSS THE SOUTH END OF THE GRANDE RONDE VALLEY. WINDS WILL BEING TO DIMINISH LATE TONIGHT AND ESPECIALLY BY DAYBREAK THURSDAY. ORZ049-030600- /O.CON.KPDT.WI.Y.0030.000000T0000Z-161103T1200Z/ GRANDE RONDE VALLEY- 152 PM PDT WED NOV 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY FOR LADD AND PYLES CANYONS... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SOUTH WINDS BETWEEN 20 TO 30 MPH ARE CONTINUING THIS AFTERNOON IN THE SOUTHERN GRANDE RONDE VALLEY. GUSTS BETWEEN 40 TO 50 MPH ARE ALSO OCCURRING. WINDS SPEEDS ARE EXPECTED TO PEAK EARLY THIS EVENING BEFORE GRADUALLY DECREASING AFTER MIDNIGHT. WINDS WILL BE MAINLY UNDER 30 MPH PRIOR TO DAYBREAK THURSDAY. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD CANYON. ALSO...TRAVEL ALONG HIGHWAY 203 WILL BE DIFFICULT FROM NEAR HOT LAKE TO UNION AND PYLES CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
154 WWUS76 KPDT 030509 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1009 PM PDT WED NOV 2 2016 ORZ049-031200- /O.CON.KPDT.WI.Y.0030.000000T0000Z-161103T1200Z/ GRANDE RONDE VALLEY- 1009 PM PDT WED NOV 2 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY FOR LADD AND PYLES CANYONS... * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...SOUTH WINDS BETWEEN 20 TO 30 MPH WILL CONTINUE OVERNIGHT IN THE SOUTHERN GRANDE RONDE VALLEY WITH GUSTS 35 TO 45 MPH. WINDS WILL DECREASE TOWARD MORNING. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON INTERSTATE 84 FROM NEAR THE LA GRANDE AIRPORT SOUTH TO LADD CANYON. ALSO... TRAVEL ALONG HIGHWAY 203 WILL BE DIFFICULT FROM NEAR HOT LAKE TO UNION AND PYLES CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
129 WWUS76 KPDT 031006 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 306 AM PDT THU NOV 3 2016 ORZ049-031115- /O.CAN.KPDT.WI.Y.0030.000000T0000Z-161103T1200Z/ GRANDE RONDE VALLEY- 306 AM PDT THU NOV 3 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED ACROSS THE SOUTHERN GRANDE RONDE VALLEY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 1, 10:37 AM PDT, 3 hours 52 minutes earlier.
Area forecast discussion, Nov 1, 10:37 AM PDT, 3 hours 52 minutes before
Area Forecast Discussion...Updated National Weather Service Pendleton OR 1037 AM PDT Tue Nov 1 2016 Updated aviation discussion .SHORT TERM...Morning Update...Westerly onshore flow will continue today. Thus will continue to see enough moisture for some lingering showers. These showers will mainly be over the higher terrain. The showers will gradually decrease through the afternoon though as a building upper ridge causes the air mass to begin drying. Winds will be locally breezy in the Columbia Basin late this morning and this afternoon. Updates this morning focused on adjusting high temps, sky cover, winds and shower coverages. 90 .LONG TERM...Previous Discussion...An upper level ridge over the western US will build on Friday with rising heights eastern WA and OR. This will keep dry conditions over the area. As the ridge shifts east Saturday a trough and associated front will push rain over the western half of the area. Rain will spread across the rest of area Saturday night as the trough and front move east. Sunday the rain will taper off behind the trough. Behind the front snow levels will drop to around 5000 feet, so the higher mountains may pick up a few inches of snow. Sunday night and Monday another ridge will move across WA and OR so the area will remain fair and dry. Temperatures will remain above normal Friday and Saturday with highs in the 50s and lower 60s. Temperatures will cool off behind the front Sunday and Monday. && .AVIATION...18z TAFs...Ceilings will remain scattered to broken at 5K-10K feet agl through this evening. After 06Z, lower clouds will dissipate and higher clouds from a system offshore will create generally broken to overcast skies above 10K feet agl at all TAF sites except KRDM and KBDN which will remain scattered above 15K feet agl. Mainly south to southwest winds will remain below 15 kts for the next 24 hours. Perry && .PRELIMINARY POINT TEMPS/POPS... PDT 59 39 65 46 / 20 0 0 10 ALW 61 43 65 49 / 20 0 0 10 PSC 62 42 61 46 / 10 0 10 10 YKM 61 39 59 42 / 10 10 10 20 HRI 61 40 63 45 / 10 0 0 10 ELN 58 38 55 39 / 10 10 20 20 RDM 57 33 62 40 / 10 0 0 10 LGD 56 33 60 40 / 20 0 0 0 GCD 57 33 59 39 / 20 0 0 0 DLS 61 41 60 46 / 20 10 10 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...None. WA...None. && 90/76/83
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.